MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG25038UX
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure involving one onyx frontier drug eluting coronary stent and one nc euphora coronary balloon catheter, balloon deflation difficulties were encountered for both devices.The lesion being treated was non-tortuous, non-calcified with 70% stenosis in the mid left main (lm) coronary artery.The devices were both inspected prior to use with no issues noted.Negative prep was performed for both devices with no issues noted.The onyx frontier device did not pass through a previously deployed stent.The nc euphora device did pass through a previously deployed stent.Resistance was not encountered when advancing both devices.Excessive force was not used during delivery of both devices.The onyx frontier device would not deflate at the lesion site.The inflation device was changed but deflation was still unsuccessful.An empty 30cc syringe was used, which allowed the balloon to partially deflate and be removed from the drug eluting stent.This was followed by continued slow deflation and removal.The nc euphora balloon would not deflate at the lesion site.There were multiple attempts to deflate with the inflation device which were unsuccessful.Following this an empty syringe was able to deflate the balloon slowly.The onyx frontier stent was implanted.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: it was not difficult to remove the protective sheath and stylette for either device.The nc euphora balloon was being used to post dilate the onyx frontier stent.There were no difficulties encountered when the onyx frontier delivery balloon was removed from the patient.The onyx frontier was successfully implanted in the patient after being further post dilated with another balloon.The nc euphora balloon did not fail to deflate but deflated slowly.Another inflation device was used as well as a 10cc, 20cc and a 30cc syringe to deflate the balloon.The balloon deflated slightly but took almost 5 minutes to deflate and remove.The nc euphora balloon was removed from the patient through normal procedures.Intervention was not required to remove either device from the patient.The devices were not moved or repositioned while inflated.There were no difficulties noted during inflation of either device.Deflation difficulties were noted after the first inflation for both devices.A 50/50 concentration of contrast/saline was used for both devices.There was no injury to the patient as a result of the event.Correction: annex f code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for evaluation.A guidewire was loaded into the returned device.The balloon was inflated to its nominal pressure of 12atms.A vacuum was pulled and the balloon deflated after 1 minute 30 seconds.The balloon was then inflated to its rated burst pressure (rbp) of 18atms.A vacuum was pulled and the balloon deflated after 2 minutes.Deflation time from rbp specification: = 30 seconds a visual inspection could find no issues with the inflation/deflation lumen or with the rest of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22174069
Report Number9612164-2025-02821
Device Sequence Number12717254
Product Code NIQ
UDI-Device Identifier00763000511357
UDI-Public(01)00763000511357(17)280221(10)0012683027(20)01
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG25038UX
Device Catalogue NumberONYXNG25038UX
Device Lot Number0012683027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer06/21/2025
09/09/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/02/2025
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale